Alert archive / Wyoming / High Wind Warnings in 2016

High Wind Warning 31, NWS Riverton, WY

December 29, 20164 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Dec 29, 2016, 1:26 AM MST for 4 counties in Wyoming. It took effect at Dec 29, 2016, 5:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2016, 1:26 AM MST (08:26 UTC)
In effect from
Dec 29, 2016, 5:00 PM MST
Expired
Dec 30, 2016, 11:00 AM MST
In force
18 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2164 m above ground
0-6 km bulk shear
113 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS75 KRIW 290826
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
126 AM MST THU DEC 29 2016

...HIGH WIND WARNING FOR THE CODY FOOTHILLS THIS EVENING THROUGH
FRIDAY MORNING...

.A STRONG UPPER LEVEL JET STREAM IS EXPECTED TO MOVE OVER
NORTHWEST WYOMING PRODUCING HIGH WINDS AT THE SURFACE IN THE CODY
FOOTHILLS THIS EVENING THROUGH FRIDAY MORNING.

WYZ003-292300-
/O.UPG.KRIW.HW.A.0024.161230T0300Z-161230T1800Z/
/O.NEW.KRIW.HW.W.0031.161230T0000Z-161230T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
126 AM MST THU DEC 29 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST WINDS INCREASING TODAY AND BECOMING HIGH THIS
  EVENING THROUGH FRIDAY MORNING.

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH AROUND 
  CLARK. 

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 120 WILL 
  SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT 
  WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND 
  DRIFTING SNOW MAY ALSO PRODUCE LOCAL WHITE OUT CONDITIONS WITH 
  SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
831 
WWUS75 KRIW 291548
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
848 AM MST THU DEC 29 2016

...HIGH WIND WARNING FOR THE CODY FOOTHILLS...NATRONA AND SOUTHERN
FREMONT COUNTIES THIS EVENING THROUGH FRIDAY MORNING...

.A STRONG UPPER LEVEL JET STREAM IS EXPECTED TO MOVE OVER
NORTHWEST TO CENTRAL WYOMING PRODUCING HIGH WINDS AT THE SURFACE
IN THE CODY FOOTHILLS AND ACROSS NATRONA AND SOUTHERN FREMONT
COUNTY THIS EVENING THROUGH FRIDAY MORNING.

WYZ020-301000-
/O.EXA.KRIW.HW.W.0031.161230T0000Z-161230T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
848 AM MST THU DEC 29 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST FRIDAY. 

* TIMING...WEST WINDS INCREASING TODAY AND BECOMING HIGH THIS 
  EVENING THROUGH FRIDAY MORNING. 

* WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH LOCALLY AS
  HIGH AS 75 MPH ON THE SOUTH SIDE OF CASPER ON OUTER DRIVE.

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 220...26 AND
  INTERSTATE 25 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW
  OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF
  BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITYWITH
  SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-301000-
/O.EXA.KRIW.HW.W.0031.161230T0000Z-161230T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
848 AM MST THU DEC 29 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST FRIDAY. 

* TIMING...WEST WINDS INCREASING TODAY AND BECOMING HIGH THIS 
  EVENING THROUGH FRIDAY MORNING. 

* WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 287 WILL
  SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT
  AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW
  MAY ALSO PRODUCE LOCAL POOR VISIBILITY WITH SLICK SNOW PACKED
  ROADS WITH SNOW DRIFTING OVER THE HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-301000-
/O.CON.KRIW.HW.W.0031.161230T0000Z-161230T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
848 AM MST THU DEC 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM MST FRIDAY...

* TIMING...WEST WINDS INCREASING TODAY AND BECOMING HIGH THIS 
  EVENING THROUGH FRIDAY MORNING. 

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH AROUND 
  CLARK. 

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 120 WILL 
  SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT 
  WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND 
  DRIFTING SNOW MAY ALSO PRODUCE LOCAL WHITE OUT CONDITIONS WITH 
  SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
138 
WWUS75 KRIW 300353
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
853 PM MST THU DEC 29 2016

...HIGH WIND WARNING FOR THE CODY FOOTHILLS...NATRONA AND
SOUTHERN FREMONT COUNTIES THIS EVENING THROUGH FRIDAY MORNING...

.A STRONG UPPER LEVEL JET STREAM IS EXPECTED TO MOVE OVER
NORTHWEST TO CENTRAL WYOMING PRODUCING HIGH WINDS AT THE SURFACE
IN THE CODY FOOTHILLS AND ACROSS NATRONA AND SOUTHERN FREMONT
COUNTY THIS EVENING THROUGH FRIDAY MORNING.

WYZ003-301200-
/O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
853 PM MST THU DEC 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

* TIMING...AREAS OF HIGH WINDS WILL CONTINUE THROUGH FRIDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED UNTIL AROUND SUNRISE
  FRIDAY.  

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH AROUND
  CLARK. A PEAK WIND WIND GUST OF 70 MPH WAS RECORDED ON THE WEST
  SIDE OF CLARK AT 719 PM.  

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 120 WILL 
  SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT 
  WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND 
  DRIFTING SNOW MAY ALSO PRODUCE LOCAL WHITE OUT CONDITIONS WITH 
  SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-301200-
/O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
853 PM MST THU DEC 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT
  WITH THE STRONGEST WINDS EXPECTED AROUND SUNRISE FRIDAY MORNING.

* WINDS...SOUTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH
  LOCALLY AS HIGH AS 75 MPH ON THE SOUTH SIDE OF CASPER ON WYOMING
  BOULEVARD. SO FAR, A PEAK WIND GUST OF 55 MPH WAS RECORDED ON
  WYOMING BOULEVARD AT 716 PM.

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 220...26 AND
  INTERSTATE 25 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW
  OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF
  BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITY
  WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE
  HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-301200-
/O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
853 PM MST THU DEC 29 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT
  WITH THE STRONGEST WIND EXPECTED AROUND SUNRISE FRIDAY MORNING.

* WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH. SO FAR, A
  PEAK WIND GUST OF 63 MPH WAS RECORDED AT A LOCATION 7 MILES
  SOUTHWEST OF MUDDY GAP IN SOUTHEAST FREMONT COUNTY. 

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 287 WILL 
  SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT 
  WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND 
  DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITY WITH 
  SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
743 
WWUS75 KRIW 301024
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
324 AM MST FRI DEC 30 2016

...HIGH WIND WARNING FOR THE CODY FOOTHILLS...NATRONA AND
SOUTHERN FREMONT COUNTIES THROUGH THIS MORNING...

.A STRONG UPPER LEVEL JET STREAM IS EXPECTED TO MOVE OVER
NORTHWEST TO CENTRAL WYOMING PRODUCING HIGH WINDS AT THE SURFACE
IN THE CODY FOOTHILLS AND ACROSS NATRONA AND SOUTHERN FREMONT
COUNTY THIS EVENING THROUGH FRIDAY MORNING.

WYZ003-301800-
/O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
324 AM MST FRI DEC 30 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...AREAS OF HIGH WINDS WILL CONTINUE THIS MORNING. THE
  STRONGEST WINDS ARE EXPECTED UNTIL AROUND SUNRISE THIS MORNING.

* WINDS...WEST WINDS 40 TO 60 MPH WITH GUSTS TO 80 MPH AROUND
  CLARK. A PEAK WIND WIND GUST OF 99 MPH WAS RECORDED ON THE WEST
  SIDE OF CLARK AT AROUND 1 AM.

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 120 WILL 
  SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT 
  WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND 
  DRIFTING SNOW MAY ALSO PRODUCE LOCAL WHITE OUT CONDITIONS WITH 
  SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-301800-
/O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
324 AM MST FRI DEC 30 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 11 AM THIS
  MORNING. THE STRONGEST WINDS EXPECTED AROUND SUNRISE THIS
  MORNING.

* WINDS...SOUTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH
  LOCALLY AS HIGH AS 75 MPH ON THE SOUTH SIDE OF CASPER ON WYOMING
  BOULEVARD. SO FAR... A PEAK WIND GUST OF 58 MPH WAS RECORDED ON
  WYOMING BOULEVARD AT AROUND 3 AM.

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 220...26 AND
  INTERSTATE 25 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW
  OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-301800-
/O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
324 AM MST FRI DEC 30 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 11 AM THIS
  MORNING. THE STRONGEST WINDS EXPECTED AROUND SUNRISE THIS
  MORNING.

* WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH. SO FAR...
  A PEAK WIND GUST OF 63 MPH WAS RECORDED AT A LOCATION 7 MILES
  SOUTHWEST OF MUDDY GAP IN SOUTHEAST FREMONT COUNTY AT AROUND 8
  PM THURSDAY EVENING. WINDS GUSTED TO 52 MPH AT JEFFREY CITY AT
  315 AM THIS MORNING.

* IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 287 WILL 
  SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT 
  WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND 
  DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITY WITH 
  SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
563 
WWUS75 KRIW 301758
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1058 AM MST FRI DEC 30 2016


WYZ003-301900-
/O.EXP.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1058 AM MST FRI DEC 30 2016

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

WIDESPREAD HIGH WIND CONDITIONS ARE NOT EXPECTED THE REST OF
THE DAY. SOME WIND GUSTS TO 40 MPH MAY STILL OCCUR IN SOME PLACES.

$$

WYZ020-301900-
/O.EXP.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1058 AM MST FRI DEC 30 2016

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

WIDESPREAD HIGH WIND CONDITIONS ARE NOT EXPECTED THE REST
OF THE DAY. SOME WIND GUSTS AROUND 50 MPH WILL STILL OCCUR
IN THE WIND PRONE AREA OF WYOMING BOULEVARD THIS AFTERNOON.

$$

WYZ019-301900-
/O.EXP.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1058 AM MST FRI DEC 30 2016

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

WIDESPREAD HIGH WIND CONDITIONS ARE NOT EXPECTED THE REST OF
THE DAY. SOME WIND GUSTS OF 45 TO 55 MPH WILL OCCUR IN SOME
PLACES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 28, 10:29 PM MST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 28, 10:29 PM MST, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Riverton WY
1029 PM MST Wed Dec 28 2016

.UPDATE...Added 06z aviation discussion.

&&

.AVIATION.../06Z ISSUANCE/

West of the divide...KBPI/KJAC/KPNA/KRKS Terminals

VFR conditions will prevail through the period, with patchy fog or
lcl IFR/LIFR cigs partially obscuring terrain across the western
valleys mainly during the morning hours.  Ridgetop west winds will
increase Thursday evening, resulting in areas of LLWS developing
vicinity KJAC, KBPI, KPNA along with areas of blowing snow
partially obscuring higher terrain.

East of the divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

VFR conditions will prevail across the area through 12z Friday.  A
lee side surface trough will strengthen Thursday with southwest
winds at 20-30kt gusts over 40kts prevailing from 50SM NE KRKS to
vicinity KCPR from 16z Thursday through 12z Friday.  This will also
result in areas of blowing snow and partial terrain obscurations.
Ridgetop winds will increase in the vicinity of the Continental
Divide Thursday evening with areas of LLWS developing vicinity KCOD-
KDUB-KLND.  Some of these stronger winds will likely mix down to the
surface with some gust over 50 kts possible in the vicinity of KCOD
through Friday morning.

&&

.PREV DISCUSSION... /issued 208 PM MST Wed Dec 28 2016/

Short Term...Tonight Through Saturday

Snow and wind decreasing across the west. Overall cold dry high
pressure moving in from the west. Areas along and near the east
slopes of the mountains will keep strong winds gusting from 30 to
45 mph with areas of blowing and drifting snow. With clearing to
partial clearing, and strong radiational cooling over snow pack
and light to calm winds, expect some patchy fog to develop tonight
and again Thursday night in the western valleys and central
basins. Some clouds and local snow showers may linger over the
higher mountains of the north and west through Thursday. An upper
level jet is expected to increase across the northwest Thursday
evening with a mountain wave possible along the east slopes of the
Absaroka mountains into the Cody foothills. Have issued a high
wind watch for Thursday evening through Friday morning. A Canadian
cold front is expected to move south from Montana Friday night
bringing increased areas of snow to the north spreading into
central areas while dissipating by Saturday morning. Best chance
for snowfall will be over the northern mountains, the Bighorn
Basin and Johnson county. The snowfall may make it into Natrona
county and the Casper area before the precipitation band
dissipates. There is a lesser chance of snow across Fremont
county. Some warming will occur on Friday followed by more cooling
Friday night and Saturday with the cold front.

Long Term...Saturday Night Through Wednesday

Models continue to become better aligned with the upper low from
British Columbia moving over the Pacific Northwest by 12Z Sun. A
shortwave from this system will eject over western WY, bringing the
first round of snow with it. The arctic front associated with this
system will enter northern portions by 06Z Tue and pass through the
rest of the state through the day. This, combined with the moist SW
flow aloft, will spread chances for snow across the forecast area.
The models begin to diverge by 12Z Tue, with the GFS shifting the
low eastward and becoming neutrally-tilted, while the ECMWF keeps
the low stalled over northern CA and ejects shortwave lobes eastward
over the Upper Midwest.

Kept pops and temps relatively unchanged from the previous shift,
with isolated pops over the west Tue and Wed and temps well below
average Mon - Wed.

Aviation.../00Z Issuance/

West of the divide...KBPI/KJAC/KPNA/KRKS Terminals

Isolated snow showers will continue over the mountains, causing
partial obscurations through 03Z. Gusty winds will continue at the
terminal sites through 01Z, then decrease below 10kt between 07Z and
13Z.

East of the divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

VFR conditions will occur at the terminal sites. Gusty winds will
continue at most places this afternoon, before starting to decrease
after 00Z, except at KCOD and KCPR. Gusty winds are expected at
these sites through the TAF period.

Fire Weather...

Snow and wind decreasing across the west. Overall cold dry high
pressure moving in from the west. Areas along and near the east
slopes of the mountains will keep strong winds gusting from 30 to
45 mph with areas of blowing and drifting snow. With clearing to
partial clearing, and strong radiational cooling over snow pack
and light to calm winds, expect some patchy fog to develop tonight
and again Thursday night in the western valleys and central
basins. Some clouds and local snow showers may linger over the
higher mountains of the north and west through Thursday. An upper
level jet is expected to increase across the northwest Thursday
evening with a mountain wave possible along the east slopes of the
Absaroka mountains into the Cody foothills. Have issued a high
wind watch for Thursday evening through Friday morning. A Canadian
cold front is expected to move south from Montana Friday night
bringing increased areas of snow to the north spreading into
central areas while dissipating by Saturday morning. Best chance
for snowfall will be over the northern mountains, the Bighorn
Basin and Johnson county. The snowfall may make it into Natrona
county and the Casper area before the precipitation band
dissipates. There is a lesser chance of snow across Fremont
county. Some warming will occur on Friday followed by more cooling
Friday night and Saturday with the cold front. With cold air
trapped in the valleys and basins with temperature inversions and
light surface winds, expect poor smoke dispersal through Saturday.
The windier areas, especially along and near the east slopes of
the mountains may have low end good smoke dispersal in the
afternoons.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Thursday evening through Friday morning for
WYZ003.

&&

SHORT TERM...C.Baker
LONG TERM...LaVoie
AVIATION...AEM
FIRE WEATHER...C.Baker
Hazardous weather outlook, Dec 28, 2:09 PM MST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
209 PM MST WED DEC 28 2016

WYZ001>020-022>030-292115-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
209 PM MST WED DEC 28 2016

...HIGH WIND WATCH CODY FOOTHILLS THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW AND WIND WILL LINGER ACROSS THE WEST THIS EVENING.

POSSIBLE STRONG WIND IN SWEETWATER COUNTY THIS AFTERNOON. BLOWING
SNOW AND REDUCED VISIBILITY IS POSSIBLE FROM THE RED DESERT
THROUGH NATRONA COUNTY AND IN NORTHERN JOHNSON COUNTY AT TIMES
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY NIGHT AND FRIDAY MORNING...HIGH WIND POSSIBLE IN THE LEE
OF THE ABSAROKA MOUNTAINS IN THE CODY FOOTHILLS.

SUNDAY AND MONDAY...A STORM SYSTEM COULD BRING SIGNIFICANT
SNOWFALL OVER THE WEST. AN ARCTIC COLD FRONT EXPECTED SUNDAY NIGHT
AND MONDAY WITH SOME SNOWFALL SPREADING EAST OF THE DIVIDE. BITTER
COLD TEMPERATURES ACROSS THE ENTIRE AREA MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY WIND
DAMAGE. THANK YOU.

Nearby

High Wind Warnings in Wyoming, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.